Texas, 2003

Flash Flood in Texas, October 26, 2003

October 26, 2003 · NWS BRO · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 25, 7:00 PM CST, 6 hours earlier.

Area forecast discussion, Oct 25, 7:00 PM CST, 6 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT SAT OCT 25 2003

CORRECTED MARINE/AVIATION FORECASTER NUMBER

.DISCUSSION...LOCAL SITUATION IS LOOKING MORE LIKE AN INVERTED
TROUGH EXTENDING NORTH-NORTHEAST OUT OF MEXICO THAN THE ANTICIPATED
COLD FRONT BLASTING THROUGH THE AREA.  THE SURFACE FRONT/TROUGH IS
STILL EXPECTED TO WORK ITS WAY SOUTHEAST OF THE COUNTY WARNING AREA
BY 12Z SUNDAY MORNING.  THIS TIMING IS ROUGHLY THE SAME AS FORECAST
FOR THE PAST THREE DAYS...BUT THE MANNER IN WHICH THE BOUNDARY WILL
MOVE THROUGH HAS CHANGED.  A MESOSCALE LOW MANIFESTED ITSELF ALONG
THE FRONTAL BOUNDARY WEST OF SAN ANTONIO LATE THIS MORNING AND IS
CURRENTLY MOVING EAST TOWARD VICTORIA.  THIS WILL BRING NORTHWEST
WINDS INTO THE WESTERN COUNTIES OF DEEP SOUTH TEXAS A LITTLE SOONER
THAN ANTICIPATED...WINDS AT LAREDO TURNED TO THE NORTHWEST AT 3 PM
THIS AFTERNOON.  HOWEVER...RADAR INFORMATION SUGGESTS THAT THERE IS
SOME KIND OF SURFACE BOUNDARY EXTENDING DOWN OVER THE MIDDLE OF OUR
COUNTY WARNING AREA...A REMNANT OF THE SEA BREEZE FRONT OR OUTFLOW
BOUNDARY THAT MOVED IN FROM THE COAST THIS AFTERNOON.  THEN AGAIN...
WITH THE DEVELOPMENT OF THE MESO LOW JUST TO THE NORTH...THE
BOUNDARY OVER OUR MIDDLE COUNTIES MAY BE WELL-POSITIONED TO SERVE AS
A NEWLY ITERATED FRONT.  RECENT RADAR IMAGERY INDICATED THAT THE
ROPE CLOUD ASSOCIATED WITH THE SURFACE COLD FRONT JUST SOUTH OF SAN
ANTONIO WAS DETERIORATING.  REGARDLESS OF WHERE THE FRONT
ESTABLISHES ITSELF IN THE NEXT 12 HOURS...THE BOUNDARY OVER OUR
CENTRAL COUNTIES IS RELATIVELY STATIONARY AND SHOULD SERVE AS A
FOCAL POINT FOR SHOWERS AND THUNDERSTORMS TONIGHT.  THUNDERSTORMS
OVER CRP COUNTIES HAVE RECENTLY PRODUCED A SOUTHERLY MOVING OUTFLOW
BOUNDARY THAT SHOULD HELP FIRE OFF THUNDERSTORM ACTIVITY OVER THE
CENTRAL AND EASTERN COUNTIES TONIGHT.  ZONES WILL NEED A LITTLE
RETOOLING...ESPECIALLY OUT WEST.

18Z AVN MODEL OUTPUT STATISTICS BASICALLY ASSURE RAIN FOR SUNDAY
THROUGH MONDAY MORNING.  WITH SURFACE WINDS OUT OF THE NORTH-
NORTHEAST AT 15 TO 20 MILES PER HOUR...THE SITUATION WILL TURN TO
MORE OF A STRATIFORM EVENT.  NOT CONFIDENT ABOUT MODEL CONFIDENCE.
&&

.MARINE...BUOY 020 REPORTED SOUTH SOUTH EAST WINDS AT 16 KNOTS WITH
GUSTS TO 18 KNOTS AND SEAS AT 6 FEET 7 SECONDS.  A COLD FRONT IS
MOVING SOUTHEASTWARD THROUGH TEXAS THIS EVENING.  THE FRONT SHOULD
MOVE THROUGH THE MARINE AREAS OF DEEP SOUTH TEXAS BY MID MORNING.
ONCE THE FRONT PASSES...BREEZY NORTH WINDS WILL FOLLOW IN. SHOWERS
AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE MARINE AREAS
IN ASSOCIATION WITH THE FRONTAL BOUNDARY.  BEHIND THE FRONT WINDS
AND SEAS WILL INCREASE TO SMALL CRAFT CONDITIONS.  LIGHT RAIN AND
CLOUDY SKIES ARE POSSIBLE THROUGH MONDAY.  SMALL CRAFT ADVISORIES
ARE IN EFFECT OVER THE BAY FOR SUNDAY AND OVER THE OFFSHORE WATERS
FOR SUNDAY THROUGH MONDAY. A HIGH PRESSURE SYSTEM AND RIDGE WILL
MOVE INTO TEXAS AND NORTHERN MEXICO BEHIND THE FRONT.  THE HIGH
PRESSURE AREA WILL DOMINATE THE MARINE AREAS MOST OF NEXT WEEK.  AS
HIGH PRESSURE BUILDS OVER THE AREA WINDS AND SEAS WILL SUBSIDE.

.AVIATION...VFR CONDITIONS WITH LIGHT TO MODERATE SOUTHEAST WINDS
ARE BEING REPORTED OVER THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS
THIS EVENING.  A COLD FRONT WILL PASS THROUGH THE CWA EARLY SUNDAY
MORNING.  SHOWERS OR THUNDERSTORMS ASSOCIATED WITH THE FRONTAL
BOUNDARY ARE POSSIBLE OVER OR NEAR THE REGIONAL AIRPORTS TONIGHT AND
EARLY TOMORROW MORNING.  VISIBILITIES OF 1 OR 2 MILES ARE POSSIBLE
IN AND AROUND THUNDERSTORMS.  CEILINGS WILL LIKELY DROP TO 1000 FEET
TOWARD MORNING.  THE NEXT 24 HOURS EXPECT VFR CONDITIONS WITH
TEMPORARY MVFR OR IFR CONDITIONS AS THE TRAILING MID LEVEL BOUNDARY
CONTINUES TO PROMOTE CLOUDINESS.  BREEZY NORTH WINDS WILL PREVAIL
AFTER THE FRONTAL PASSAGE.

.BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR 150-155-170-175 FOR LATE
TONIGHT THROUGH MONDAY.  SCA FOR GMZ130 FOR SUNDAY.
&&

SYNOPTIC/GRIDS...69
MARINE/AVIATION...63
MESO...VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 25, 3:00 PM CST, 10 hours before
TXZ248>257-261000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT SAT OCT 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH DEEP SOUTH TEXAS LATE TONIGHT CAUSING
SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS. SOME
THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL.  SMALL CRAFT
ADVISORIES ARE EXPECTED LATE TONIGHT FOR THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
INTO EARLY SUNDAY AS THE COLD FRONT MOVES ACROSS DEEP SOUTH TEXAS.
SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL ALONG AND AHEAD
OF THE COLD FRONT. SMALL CRAFT ADVISORIES ARE EXPECTED FOR THE LOWER
TEXAS COASTAL WATERS AS THE WINDS AND SEAS BUILD IN THE WAKE OF THE
FRONT SUNDAY. THE WINDS AND SEAS WILL REMAIN HIGH ENOUGH FOR SMALL
CRAFT ADVISORIES THROUGH MONDAY. AS COOLER AND DRIER AIR FILTERS
OVER THE REGION IN THE WAKE OF THE FRONT...FAIR WEATHER WILL PREVAIL
OVER DEEP SOUTH TEXAS FROM MONDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

65

The radar

The Brownsville radar (KBRO), 27 km away, was scanning. The volume nearest the first event began at 06:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cameron

When
October 26, 1:00 AM CST to 9:00 AM CST
Where
Cameron County, Brownsville
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

Heavy rains in Cameron county resulted in the flash flooding of the Resaca Calmada over its banks in the Paseo de la Resaca development.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, October 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379989.